Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 59, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 10, 2001, 10:47 PM CDT for Madison County, Platte County, Stanton County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 10, 2001, 10:47 PM CDT (03:47 UTC)
- Expired
- Apr 10, 2001, 11:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Madison County, NE, Platte County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 101 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 10:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 110349 SVROMA NEC119-141-167-110430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 1047 PM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST MADISON COUNTY IN NORTHEAST NEBRASKA NORTHERN PLATTE COUNTY IN NORTHEAST NEBRASKA STANTON COUNTY IN NORTHEAST NEBRASKA * UNTIL 1130 PM CDT * AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HUMPHREY...OR ABOUT 20 MILES SOUTH OF NORFOLK...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS AFFECTED...MADISON...CRESTON... STANTON IF YOU ARE IN THE WARNED AREA...PRESPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4179 9763 4163 9751 4179 9702 4203 9716 CHERMOK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:06 PM CDT, 7 hours 41 minutes earlier.
Area forecast discussion, Apr 10, 3:06 PM CDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 306 PM CDT TUE APR 10 2001 PRIMARY CONCERNS ARE SEVERE WEATHER POTENTIAL THROUGH WED...RAINFALL...TEMPS...AND WINDS AS A MAJOR CYCLONE MOVES NORTHEAST ACROSS THE AREA. IN THE SHORT TERM...VERY MOIST AND UNSTABLE AIR FROM AMA N.E. TO TOP AT 850 MB WAS UNDERESTIMATED BY MODELS. ETA AGAIN SEEMS TO LOSE SOME OF THE MOISTURE WHILE AVN REMAINS MOIST. THIS AIR ADVECTING NWD UNDER A SERIES OF RIPPLES IN THE UPPER JET HAS RESULTED IN REPEAT TSTM DEVELOPMENT AND SLOWED TIEH NWD ADVANCE OF THE WARM FRONT. AS THIS PROCESS IS LIKELY TO CONTINUE WITH UPPER DIFL LIKELY INCREASING AHEAD OF MAIN LOW OVERNIGHT...THE PROSPECTS FOR SVR WX WILL CONTINUE. ALSO THINK THE MODELS WILL REMAIN TOO FAST WITH THE WARM FRONT. FLOODING IS POSSIBLE...BUT STORMS SHOW FAST MOVEMENT...SO WILL NOT HEADLINE FOR NOW. ETA AND AVN ARE IN EXCELLENT AGREEMENT ON POSITIONS OF LOW AT SFC AND ALOFT THRU 36 HRS...WITH ETA FASTER AFTER THAT. DESPITE THESE SIMILARITIES...THE AVN IS FASTER IN LIFTING THE DRY SLOT INTO OUR AREA WEDNESDAY. WILL TAKE A COMPROMISE SOLUTION. WIND WILL ALSO BE A PROBLEM WED AND WED NIGHT AS THE STRONG LOW MOVES THROUGH ERN NEB THEN MN. GRADIENT DOES NOT LOOK QUITE AS TIGHT AS LAST SYSTEM...SO FAR. WINDS SHOULD DIE OUT GRADUALLY ON THU AS WINDS ARE COUNTERACTED BY A DYING GRADIENT. THU. NIGHT LOOKS COOL AND DRY PER GUIDANCE...WITH NO BIG CHANGES TO EXTENDED. .OMA...NONE. POLLACK
In the hours before
Local storm report, Apr 10, 4:48 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
448 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0356 PM 10 SE LINCOLN NE .88 INCH HAIL
04/10/01 LANCASTER REPORTED BY STORM
SPOTTER.
0415 PM 12 N RED OAK IA 1 INCH HAIL
04/10/01 POT2TAWATTAMIE REPORTED BY PUBLIC.Local storm report, Apr 10, 5:23 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
523 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 12 E OAKLAND IA 1.75 INCH HAIL
04/10/01 POTTAWATTAMIE REPORTED BY COOPERATIVE
OBSERVER.Special weather statement, Apr 10, 5:30 PM CDT, 5 hours 17 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 530 PM CDT TUE APR 10 2001 STORM SPOTTER ACTIVATION WILL BE REQUIRED ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT INTO WEDNESDAY MORNING. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT TONIGHT...WITH A TRANSITION TO A DAMAGING STRAIGHT LINE WIND EVENT LATE TONIGHT AND WEDNESDAY MORNING. LATE THIS AFTERNOON...A WARM FRONT WAS LOCATED OVER NORTHERN KANSAS WITH A RAPIDLY DEEPENING SURFACE LOW OVER EASTERN COLORADO. THIS WARM FRONT WILL SLOWLY MOVE NORTH TONIGHT...WITH ELEVATED THUNDERSTORM DEVELOPMENT LIKELY ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA. SINCE THE ATMOSPHERE IS MODERATELY UNSTABLE ABOVE A SHALLOW LAYER OF COLD AIR NEAR THE GROUND...NORTH OF THE WARM FRONT...LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT. LOCATIONS ALONG AND SOUTH OF A DAVID CITY TO HARLAN IOWA LINE WILL HAVE THE GREATEST THREAT OF SEVERE WEATHER THIS EVENING. OVERNIGHT INTO WEDNESDAY MORNING...A STRONG SURFACE LOW WILL MOVE RAPIDLY NORTHEAST ALONG THE WARM FRONT ACROSS KANSAS INTO EASTERN NEBRASKA. A LINE OF POTENTIALLY SEVERE THUNDERSTORMS IS EXPECTED TO ACCOMPANY THIS SURFACE LOW AND TRAILING COLD FRONT. DUE TO THE EXPECTED RAPID MOVEMENT OF THESE STORMS...DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. LOCATIONS ALONG AND SOUTH OF AN ALBION TO ONAWA IOWA LINE WILL BE THE MOST LIKELY LOCATIONS TO BE AFFECTED BY THESE THUNDERSTORMS. MEAD
Local storm report, Apr 10, 7:53 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
753 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM OMAHA NE .75 INCH HAIL
04/10/01 DOUGLAS HAIL COVERED THE GROUND
AT 156TH AND F.
REPORTED BY PUBLIC.
1155 AM LA VISTA NE .75 INCH HAIL
04/10/01 SARPY 84TH AND BRENTWOOD.
REPORTED BY PUBLIC.
1200 PM COUNCIL BLUFFS IA 1.5 INCH HAIL
04/10/01 POTTAWATTAMIE REPORTED BY PUBLIC.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:23 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 37 min |
| Apr 10, 10:00 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte | 45 min |
| Apr 10, 11:11 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Stanton | 39 min |
| Apr 10, 11:46 PM CDT | Tornado Warning | OAX | Cuming, Thurston | 29 min |
| Apr 11, 12:20 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 40 min |
| Apr 11, 1:15 AM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 45 min |
| Apr 11, 1:41 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 64 min |
| Apr 11, 2:12 AM CDT | Severe Thunderstorm Warning | OAX | Gage | 63 min |
| Apr 11, 2:28 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge | 32 min |
| Apr 11, 2:34 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 56 min |
| Apr 11, 2:38 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 52 min |
| Apr 11, 2:51 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 54 min |
| Apr 11, 2:58 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 62 min |
| Apr 11, 3:10 AM CDT | Severe Thunderstorm Warning | OAX | Cass | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.